Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 561, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 30, 2016, 7:41 PM CDT for Canadian County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2016, 7:41 PM CDT (00:41 UTC)
- Expired
- Jun 30, 2016, 8:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
County Canadian County, OK
The radar
The Norman radar (KTLX), 71 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1476 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1596 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted.
453
WUUS54 KOUN 010041
SVROUN
OKC017-010130-
/O.NEW.KOUN.SV.W.0561.160701T0041Z-160701T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
741 PM CDT THU JUN 30 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CANADIAN COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 830 PM CDT
* AT 740 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CONCHO...
MOVING SOUTHWEST AT 15 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
EL RENO...CALUMET AND CONCHO.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 115 AND 129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3571 9796 3559 9781 3543 9793 3542 9800
3557 9817 3563 9814
TIME...MOT...LOC 0040Z 043DEG 12KT 3558 9795
HAIL...1.50IN
WIND...70MPH
$$
MADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:23 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 30, 6:23 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Norman OK 623 PM CDT THU JUN 30 2016 .DISCUSSION... Aviation discussion for the 00 UTC TAFs is below. && .AVIATION... Overall, think VFR conditions will continue. Isolated TSRA will be near KOKC and KPNC through about 01 UTC. KSPS may be affected as well, but confidence is too low to add a VCTS for this site. Additional TSRA may affect parts of northern Oklahoma after 06 UTC. Kept VCTS/TEMPO TSRA near KWWR, KGAG, and KPNC for a 3 hour period 07-13 UTC. Variable gusty winds and brief MVFR or lower conditions are possible if TSRA directly affects any of these sites. Beyond 13 UTC, additional TSRA may affect parts of Oklahoma and north Texas, but did not due to low confidence of occurrence. MBS && .PREV DISCUSSION... /issued 236 PM CDT THU JUN 30 2016/ DISCUSSION... With a frontal boundary lingering around the OK/KS border and northwest flow in place, convection will be a possibility each day through the weekend across northern Oklahoma. For this afternoon and tonight, a few isolated storms are possible in northern Oklahoma near the boundary, but confidence in this activity is low. The bigger story is another developing MCS coming down off of the Rockies through Kansas into northern Oklahoma late tonight. Hi res models have been trending later and later, keeping the system out of the CWA till about 7Z now. Latest satellite and radar shows storms just now beginning to form off the Rockies, which is more in line with the latest Hi Res models. So, focused the highest POPs after 06z, with only slight chances before then. Direction of motion is also a little uncertain. Previous runs had the MCS moving off to the east along the boundary after it entered northern Oklahoma, but the most recent TTU WRF shows a slightly more southerly direction more in line with previous nights and model Corfidi vectors. Fairly high confidence that most of northern Oklahoma will see storms overnight. Less confidence in the possibility of central western Oklahoma seeing convection. The boundary continues to linger around the OK/KS border Friday and Saturday. Combined with daytime heating and a strengthening low level jet, this boundary may serve as a focus for storms Friday evening. Saturday evening, the front is set to progress slowly into southwest through north central Oklahoma. A shortwave trough will come down providing the upper level support needed to bring thunderstorms to the area once again, this time extending across a larger portion of Oklahoma. As the shortwave departs and the ridge begins to move in, there may be some lingering convection on Sunday. After that the ridge continues to build through mid week, resulting in warmer temperatures and a fairly dry forecast. Wednesday and Thursday may see temperatures approaching the 100 degrees across much of the area. Farther out, models hint at another trough coming through the following weekend, potentially bringing a brief relief from next weeks heat. Day && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 71 91 74 94 / 30 20 10 10 Hobart OK 73 96 75 97 / 20 20 10 10 Wichita Falls TX 73 98 75 97 / 10 10 10 0 Gage OK 69 92 73 94 / 60 20 20 40 Ponca City OK 70 85 71 93 / 40 50 30 20 Durant OK 73 95 74 94 / 0 10 0 0 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 23/17/17
Hazardous weather outlook, Jun 30, 11:55 AM CDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1155 AM CDT THU JUN 30 2016 OKZ004>048-050>052-TXZ083>090-011700- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1155 AM CDT THU JUN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON AND EVENING MAINLY ACROSS PORTIONS OF NORTHERN OKLAHOMA. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE WITH A THREAT OF DAMAGING WIND GUSTS AND HAIL UP TO THE SIZE OF QUARTERS. VERY HEAVY RAINFALL MAY ALSO LEAD TO FLASH FLOODING. THERE IS A MARGINAL RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING NORTH OF A LINE FROM CUSHING TO GUTHRIE TO CHEYENNE OKLAHOMA. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ALONG AND NORTH OF I-40 SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS LATE THIS AFTERNOON THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS WEEKEND. HEAVY RAIN RESULTING IN LOCALIZED FLOODING WILL BE THE BIGGEST CONCERN EARLY FRIDAY THROUGH SATURDAY...ESPECIALLY ALONG AND NORTH OF I40. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT A FEW STRONG TO SEVERE STORMS MAY BE POSSIBLE AT TIMES WITH A THREAT OF DAMAGING WINDS AND SMALL HAIL. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Jun 30, 5:58 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
558 PM CDT THU JUN 30 2016
TXZ085-086-302330-
WILBARGER TX-WICHITA TX-
558 PM CDT THU JUN 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WILBARGER AND WEST
CENTRAL WICHITA COUNTIES UNTIL 630 PM CDT...
AT 557 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF HARROLD. THIS STORM WAS NEARLY STATIONARY.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
ELECTRA...HARROLD AND HAYNESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3417 9910 3421 9898 3417 9891 3407 9884
3401 9899
TIME...MOT...LOC 2257Z 119DEG 1KT 3413 9898
MBSSpecial weather statement, Jun 30, 6:04 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
604 PM CDT THU JUN 30 2016
OKZ019-020-302330-
LOGAN OK-PAYNE OK-
604 PM CDT THU JUN 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOGAN AND
SOUTHWESTERN PAYNE COUNTIES UNTIL 630 PM CDT...
AT 603 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF COYLE...MOVING SOUTH AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3612 9734 3604 9713 3595 9714 3588 9714
3592 9741
TIME...MOT...LOC 2303Z 17DEG 11KT 3601 9727
MADSpecial weather statement, Jun 30, 6:13 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
613 PM CDT THU JUN 30 2016
OKZ013-302345-
NOBLE OK-
613 PM CDT THU JUN 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL NOBLE COUNTY UNTIL
645 PM CDT...
AT 612 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF RED
ROCK...MOVING SOUTHEAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3650 9703 3637 9703 3637 9718 3649 9727
3659 9716
TIME...MOT...LOC 2312Z 311DEG 13KT 3648 9711
MADSpecial weather statement, Jun 30, 6:24 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
624 PM CDT THU JUN 30 2016
OKZ018-019-024-025-010000-
OKLAHOMA OK-CANADIAN OK-LOGAN OK-KINGFISHER OK-
624 PM CDT THU JUN 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OKLAHOMA...
NORTHEASTERN CANADIAN...SOUTHWESTERN LOGAN AND SOUTHEASTERN
KINGFISHER COUNTIES UNTIL 700 PM CDT...
AT 623 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
PIEDMONT...MOVING SOUTHWEST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3579 9780 3582 9775 3573 9758 3548 9762
3557 9791
TIME...MOT...LOC 2323Z 23DEG 20KT 3570 9772
MADSpecial weather statement, Jun 30, 6:40 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 640 PM CDT THU JUN 30 2016 OKZ019-020-010015- LOGAN OK-PAYNE OK- 640 PM CDT THU JUN 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOGAN AND SOUTHWESTERN PAYNE COUNTIES UNTIL 715 PM CDT... AT 636 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF MULHALL...MOVING SOUTH AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... LAT...LON 3609 9746 3607 9722 3583 9720 3586 9753 TIME...MOT...LOC 2336Z 5DEG 13KT 3599 9735 MAD
Local storm report, Jun 30, 7:34 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
734 PM CDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 6 W PIEDMONT 35.64N 97.85W
06/30/2016 E1.00 INCH CANADIAN OK STORM CHASER
HWY 3
0720 PM TSTM WND GST 6 W PIEDMONT 35.64N 97.85W
06/30/2016 E65 MPH CANADIAN OK STORM CHASER
HWY 3
&&
DWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:05 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Oklahoma | 40 min |
| Jun 30, 7:09 PM CDT | Areal Flood Advisory | OUN | Canadian, Kingfisher | 2 hr |
| Jun 30, 7:44 PM CDT | Special Weather Statement | OUN | Noble | 31 min |
| Jun 30, 8:10 PM CDT | Special Weather Statement | OUN | Garfield | 35 min |
| Jun 30, 8:32 PM CDT | Special Weather Statement | OUN | Noble | 28 min |
| Jun 30, 8:44 PM CDT | Special Weather Statement | OUN | Garfield | 31 min |
| Jun 30, 9:12 PM CDT | Areal Flood Advisory | OUN | Alfalfa, Garfield, Major | 2 hr |
| Jun 30, 9:27 PM CDT | Special Weather Statement | OUN | Garfield | 33 min |
| Jun 30, 9:37 PM CDT | Special Weather Statement | OUN | Harper | 23 min |
| Jun 30, 9:40 PM CDT | Flash Flood Warning | OUN | Alfalfa, Garfield, Major | 3 hr |
| Jun 30, 9:58 PM CDT | Special Weather Statement | OUN | Major | 47 min |
| Jun 30, 10:00 PM CDT | Special Weather Statement | OUN | Harper | 45 min |
| Jun 30, 10:18 PM CDT | Areal Flood Advisory | OUN | Harper | 117 min |
| Jun 30, 10:32 PM CDT | Special Weather Statement | OUN | Woods | 43 min |
| Jun 30, 10:41 PM CDT | Special Weather Statement | OUN | Alfalfa | 49 min |
| Jun 30, 10:46 PM CDT | Special Weather Statement | OUN | Harper | 44 min |
| Jun 30, 10:53 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 37 min |
| Jun 30, 11:29 PM CDT | Special Weather Statement | OUN | Harper, Major, Woods | 46 min |
| Jun 30, 11:36 PM CDT | Areal Flood Advisory | OUN | Woods | 3 hr |
| Jun 30, 11:38 PM CDT | Areal Flood Advisory | OUN | Harper | 3 hr |
| Jul 1, 12:55 AM CDT | Flash Flood Warning | OUN | Harper, Major, Woods, Woodward | 4 hr |
| Jul 1, 3:48 AM CDT | Special Weather Statement | OUN | Kay | 42 min |
| Jul 1, 8:43 AM CDT | Areal Flood Advisory | OUN | Noble | 2 hr |
| Jul 1, 6:56 PM CDT | Special Weather Statement | OUN | Greer | 34 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.